Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 100, NWS La Crosse, WI

September 3, 2011Allamakee County, Clayton County, Iowa; Crawford County, Grant County, Richland County, Wisconsin

NWS La Crosse, WI issued this severe thunderstorm warning at Sep 3, 2011, 12:54 AM CDT for Allamakee County, Clayton County, Iowa; Crawford County, Grant County, Richland County, Wisconsin. It was in force for 66 min. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Sep 3, 2011, 12:54 AM CDT (05:54 UTC)
Expired
Sep 3, 2011, 2:00 AM CDT
In force
66 min
Issued by
NWS La Crosse, WI
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Allamakee County, IA, Clayton County, IA, Crawford County, WI, Grant County, WI, Richland County, WI

The radar

The La Crosse radar (KARX), 93 km from the middle of the area, began a volume at 05:56 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Sep 3, 1:15 AM CDTTSTM WND GST 50St. Olaf, IA
Sep 3, 1:35 AM CDTTSTM WND GST 60Mount Hope, WI
Sep 3, 1:53 AM CDTTSTM WND GST 60Boscobel, WISMALL TREE LIMBS BLOWN INTO THE ROAD.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 41 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Sep 3, 12:48 AM CDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Davenport, (KDVN), launched 00:00Z, 5.9 hours before the alert went out and 158 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Davenport, at 00:00Z on 2011-09-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1861 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Davenport, at 00:00Z on 2011-09-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 87 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1861 J/kg
Mixed-layer CIN
-107 J/kg
Mixed-layer LCL
1596 m above ground
0-6 km bulk shear
29 kt
0-1 km storm-relative helicity
87 m²/s²
0-3 km storm-relative helicity
165 m²/s²
Significant tornado parameter
0.2
Supercell composite
3.6

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

507 
WUUS53 KARX 030554
SVRARX
IAC005-043-WIC023-043-103-030700-
/O.NEW.KARX.SV.W.0100.110903T0554Z-110903T0700Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LA CROSSE WI
1254 AM CDT SAT SEP 3 2011

THE NATIONAL WEATHER SERVICE IN LA CROSSE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHEASTERN ALLAMAKEE COUNTY IN NORTHEAST IOWA...
  CLAYTON COUNTY IN NORTHEAST IOWA...
  CRAWFORD COUNTY IN SOUTHWEST WISCONSIN...
  NORTHERN GRANT COUNTY IN SOUTHWEST WISCONSIN...
  SOUTHWESTERN RICHLAND COUNTY IN SOUTHWEST WISCONSIN...

* UNTIL 200 AM CDT

* AT 1251 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  SEVERE THUNDERSTORMS ROUGHLY ALONG A LINE EXTENDING FROM
  FARMERSBURG TO COLESBURG...MOVING NORTHEAST AT 55 MPH. THESE STORMS
  CAN PRODUCE QUARTER SIZE HAIL AND DAMAGING WINDS IN EXCESS OF 60
  MPH. TRAINED WEATHER SPOTTERS HAVE ALREADY REPORTED WINDS OF 60 MPH
  AND NUMEROUS TREE DAMAGE WITH THESE STORMS.

* THE SEVERE THUNDERSTORMS WILL BE NEAR...
  GUTTENBERG AND GARNAVILLO AROUND 100 AM...
  CASSVILLE AND MCGREGOR AROUND 105 AM...
  PRAIRIE DU CHIEN AROUND 110 AM...
  BLOOMINGTON AROUND 115 AM...
  LANCASTER AROUND 125 AM...
  FENNIMORE AND BOSCOBEL AROUND 130 AM...
  MUSCODA AROUND 145 AM...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE IN THE PATH OF THESE STORMS...PREPARE IMMEDIATELY FOR
LARGE HAIL AND DAMAGING WINDS. SEEK SHELTER NOW INSIDE A STURDY
STRUCTURE AND STAY AWAY FROM WINDOWS.

&&

LAT...LON 4300 9161 4344 9054 4320 9038 4319 9042
      4292 9043 4264 9119 4264 9136
TIME...MOT...LOC 0553Z 243DEG 49KT 4300 9143 4272 9123
WIND...HAIL 60MPH 1.00IN

$$

HALBACH
4 follow-up statements
892 
WWUS53 KARX 030607
SVSARX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
107 AM CDT SAT SEP 3 2011

IAC005-043-WIC023-043-103-030700-
/O.CON.KARX.SV.W.0100.000000T0000Z-110903T0700Z/
ALLAMAKEE IA-CLAYTON IA-CRAWFORD WI-GRANT WI-RICHLAND WI-
107 AM CDT SAT SEP 3 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHWESTERN
RICHLAND...NORTHERN GRANT...SOUTHERN CRAWFORD...CLAYTON AND
SOUTHEASTERN ALLAMAKEE COUNTIES UNTIL 200 AM CDT...

TRAINED WEATHER SPOTTERS REPORTED WINDS OF 60 MPH IN STRAWBERRY 
POINT WITH A LINE OF SEVERE THUNDERSTORMS.

AT 105 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THUNDERSTORMS WERE ROUGHLY ALONG A LINE EXTENDING FROM MARQUETTE TO
GUTTENBERG...MOVING NORTHEAST AT 55 MPH. THESE STORMS CAN PRODUCE
DAMAGING WINDS IN EXCESS OF 60 MPH.

* THE SEVERE THUNDERSTORMS WILL BE NEAR...
  BLOOMINGTON AROUND 115 AM...
  LANCASTER AROUND 120 AM...
  FENNIMORE AND BOSCOBEL AROUND 130 AM...
  MUSCODA AROUND 145 AM...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE IN THE PATH OF THESE STORMS...PREPARE IMMEDIATELY FOR
DAMAGING WINDS. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY
AWAY FROM WINDOWS.

LIGHTNING AND FALLING TREES CAN KILL. CAMPING VEHICLES AND TENTS ARE
NOT SAFE DURING THUNDERSTORMS. MOVE TO A PRE-DESIGNATED SHELTER IF
AVAILABLE. IF NO STRONG SHELTER IS AVAILABLE...SEEK SHELTER IN A
DEPRESSION OR RAVINE...BUT AVOID STREAM BEDS AND DRY WASHES. ASSUME
THE LIGHTNING POSITION BY MINIMIZING YOUR HEIGHT AND CONTACT WITH THE
GROUND. CROUCH LOW AND WRAP YOUR ARMS AROUND YOUR LEGS.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 AM SATURDAY
MORNING FOR NORTHEAST IOWA AND SOUTHWEST WISCONSIN.

&&

LAT...LON 4300 9161 4344 9054 4320 9038 4319 9042
      4292 9043 4264 9119 4264 9136
TIME...MOT...LOC 0607Z 243DEG 49KT 4308 9119 4280 9100
WIND...HAIL 60MPH <.50IN

$$

HALBACH
776 
WWUS53 KARX 030623
SVSARX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
123 AM CDT SAT SEP 3 2011

IAC005-043-WIC023-043-103-030700-
/O.CON.KARX.SV.W.0100.000000T0000Z-110903T0700Z/
ALLAMAKEE IA-CLAYTON IA-CRAWFORD WI-GRANT WI-RICHLAND WI-
123 AM CDT SAT SEP 3 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHWESTERN
RICHLAND...NORTHERN GRANT...SOUTHERN CRAWFORD...CLAYTON AND
SOUTHEASTERN ALLAMAKEE COUNTIES UNTIL 200 AM CDT...

AT 119 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THUNDERSTORMS WERE ROUGHLY ALONG A LINE EXTENDING FROM MARQUETTE TO
PRAIRIE DU CHIEN TO BLOOMINGTON...MOVING NORTHEAST AT 40 MPH. THESE 
STORMS HAVE A HISTORY OF PRODUCING DAMAGING WINDS AND CAN PRODUCE 
WINDS IN EXCESS OF 60 MPH.

* THE SEVERE THUNDERSTORMS WILL BE NEAR...
  LANCASTER AROUND 135 AM...
  FENNIMORE AND BOSCOBEL AROUND 145 AM...
  MUSCODA AROUND 200 AM...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE IN THE PATH OF THESE STORMS...PREPARE IMMEDIATELY FOR
DAMAGING WINDS. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY
AWAY FROM WINDOWS.

LIGHTNING AND FALLING TREES CAN KILL. CAMPING VEHICLES AND TENTS ARE
NOT SAFE DURING THUNDERSTORMS. MOVE TO A PRE-DESIGNATED SHELTER IF
AVAILABLE. IF NO STRONG SHELTER IS AVAILABLE...SEEK SHELTER IN A
DEPRESSION OR RAVINE...BUT AVOID STREAM BEDS AND DRY WASHES. ASSUME
THE LIGHTNING POSITION BY MINIMIZING YOUR HEIGHT AND CONTACT WITH THE
GROUND. CROUCH LOW AND WRAP YOUR ARMS AROUND YOUR LEGS.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 AM SATURDAY
MORNING FOR NORTHEAST IOWA AND SOUTHWEST WISCONSIN.

&&

LAT...LON 4300 9161 4344 9054 4320 9038 4319 9042
      4292 9043 4264 9119 4264 9136
TIME...MOT...LOC 0622Z 243DEG 37KT 4312 9113 4301 9096
          4285 9090
WIND...HAIL 60MPH <.50IN

$$

HALBACH
071 
WWUS53 KARX 030638
SVSARX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
138 AM CDT SAT SEP 3 2011

IAC005-043-WIC023-043-103-030700-
/O.CON.KARX.SV.W.0100.000000T0000Z-110903T0700Z/
ALLAMAKEE IA-CLAYTON IA-CRAWFORD WI-GRANT WI-RICHLAND WI-
138 AM CDT SAT SEP 3 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHWESTERN
RICHLAND...NORTHERN GRANT...SOUTHERN CRAWFORD...EASTERN CLAYTON AND
SOUTHEASTERN ALLAMAKEE COUNTIES UNTIL 200 AM CDT...

LOCAL LAW ENFORCEMENT OFFICIALS REPORTED WINDS OF 50 MPH IN ST OLAF 
WITH A LINE OF SEVERE THUNDERSTORMS.

AT 132 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THUNDERSTORMS WERE ROUGHLY ALONG A LINE EXTENDING FROM HARPERS FERRY
TO BOSCOBEL TO LANCASTER...MOVING NORTHEAST AT 45 MPH. THESE STORMS
CAN PRODUCE DAMAGING WINDS IN EXCESS OF 60 MPH.

* THE SEVERE THUNDERSTORMS WILL BE NEAR...
  FENNIMORE AROUND 145 AM...
  MUSCODA AROUND 200 AM...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE IN THE PATH OF THESE STORMS...PREPARE IMMEDIATELY FOR
DAMAGING WINDS. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY
AWAY FROM WINDOWS.

LIGHTNING AND FALLING TREES CAN KILL. CAMPING VEHICLES AND TENTS ARE
NOT SAFE DURING THUNDERSTORMS. MOVE TO A PRE-DESIGNATED SHELTER IF
AVAILABLE. IF NO STRONG SHELTER IS AVAILABLE...SEEK SHELTER IN A
DEPRESSION OR RAVINE...BUT AVOID STREAM BEDS AND DRY WASHES. ASSUME
THE LIGHTNING POSITION BY MINIMIZING YOUR HEIGHT AND CONTACT WITH THE
GROUND. CROUCH LOW AND WRAP YOUR ARMS AROUND YOUR LEGS.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 AM SATURDAY
MORNING FOR NORTHEAST IOWA AND SOUTHWEST WISCONSIN.

&&

LAT...LON 4264 9119 4313 9129 4344 9054 4320 9038
      4319 9042 4292 9043
TIME...MOT...LOC 0638Z 243DEG 37KT 4319 9093 4308 9076
          4292 9070
WIND...HAIL 60MPH <.50IN

$$

HALBACH
771 
WWUS53 KARX 030648
SVSARX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
148 AM CDT SAT SEP 3 2011

IAC005-030658-
/O.CAN.KARX.SV.W.0100.000000T0000Z-110903T0700Z/
ALLAMAKEE IA-
148 AM CDT SAT SEP 3 2011

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN ALLAMAKEE COUNTY
IS CANCELLED...

THE LINE OF STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE 
WARNED AREA.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 AM CDT
SATURDAY MORNING FOR NORTHEAST IOWA AND SOUTHWEST WISCONSIN.

LAT...LON 4268 9111 4325 9100 4344 9054 4320 9038
      4319 9042 4292 9043
TIME...MOT...LOC 0648Z 243DEG 37KT 4324 9080 4311 9065
          4296 9060

$$

IAC043-WIC023-043-103-030700-
/O.CON.KARX.SV.W.0100.000000T0000Z-110903T0700Z/
CLAYTON IA-CRAWFORD WI-GRANT WI-RICHLAND WI-
148 AM CDT SAT SEP 3 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHWESTERN
RICHLAND...NORTHERN GRANT...SOUTHEASTERN CRAWFORD AND SOUTHEASTERN
CLAYTON COUNTIES UNTIL 200 AM CDT...

LOCAL LAW ENFORCEMENT OFFICIALS REPORTED WINDS OF 50 MPH IN ST OLAF 
WITH A LINE OF SEVERE THUNDERSTORMS.

AT 146 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THUNDERSTORMS WERE ROUGHLY ALONG A LINE EXTENDING FROM BOSCOBEL TO
FENNIMORE...MOVING NORTHEAST AT 45 MPH. THESE STORMS CAN PRODUCE
QUARTER SIZE HAIL AND DAMAGING WINDS IN EXCESS OF 60 MPH.

* THE SEVERE THUNDERSTORMS WILL BE NEAR...
  MUSCODA AROUND 200 AM...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE IN THE PATH OF THESE STORMS...PREPARE IMMEDIATELY FOR
LARGE HAIL AND DAMAGING WINDS. SEEK SHELTER NOW INSIDE A STURDY
STRUCTURE AND STAY AWAY FROM WINDOWS.

LIGHTNING AND FALLING TREES CAN KILL. CAMPING VEHICLES AND TENTS ARE
NOT SAFE DURING THUNDERSTORMS. MOVE TO A PRE-DESIGNATED SHELTER IF
AVAILABLE. IF NO STRONG SHELTER IS AVAILABLE...SEEK SHELTER IN A
DEPRESSION OR RAVINE...BUT AVOID STREAM BEDS AND DRY WASHES. ASSUME
THE LIGHTNING POSITION BY MINIMIZING YOUR HEIGHT AND CONTACT WITH THE
GROUND. CROUCH LOW AND WRAP YOUR ARMS AROUND YOUR LEGS.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 AM SATURDAY
MORNING FOR NORTHEAST IOWA AND SOUTHWEST WISCONSIN.

&&

LAT...LON 4268 9111 4325 9100 4344 9054 4320 9038
      4319 9042 4292 9043
TIME...MOT...LOC 0648Z 243DEG 37KT 4324 9080 4311 9065
          4296 9060
WIND...HAIL 60MPH 1.00IN

$$

HALBACH

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS La Crosse, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 2, 8:28 PM CDT, 4 hours 26 minutes earlier.

Area forecast discussion, Sep 2, 8:28 PM CDT, 4 hours 26 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LA CROSSE WI
828 PM CDT FRI SEP 2 2011

.UPDATE...

THE NEAR TERM FOCUS CONTINUES TO BE ON THE PRECIPITATION CHANCES
OVERNIGHT GOING INTO THE EARLY MORNING HOURS SATURDAY AND WHETHER
THERE WILL BE ANY SEVERE WEATHER WITH IT.

A MID LEVEL SHORTWAVE TROUGH CURRENTLY RESIDES ACROSS EASTERN
NEBRASKA AND FAR NORTHWESTERN IOWA WHICH HAS LED TO A MORE
WIDESPREAD AREA OF SHOWERS AND THUNDERSTORMS. THIS SHORTWAVE WILL
PROPAGATE EASTWARD OVERNIGHT WITH MOISTURE ADVECTION INCREASING
BETWEEN 850-700MB. THE MAIN SURFACE COLD FRONT STILL IS LAGGING
BEHIND A BIT WITH IT EXTENDING FROM NORTH OF GREEN BAY AND RUNNING
SOUTHWEST TO NORTH OF ROCHESTER. ANY PRECIPITATION THAT FALLS
TONIGHT IS EXPECTED TO REMAIN SOUTH OF THIS BOUNDARY...WHICH COULD
ACTUALLY PUSH BACK TO THE NORTH A BIT AS THE LOW LEVEL FLOW
INCREASES FROM THE SOUTH.

WITH THE MEAN LOW TO MID LEVEL FLOW FROM THE SOUTHWEST TO THE
NORTHEAST AND THE MAIN INSTABILITY GRADIENT RUNNING FROM OMAHA
INTO NORTHEAST IOWA AND FAR SOUTHWESTERN WISCONSIN...WOULD EXPECT
THAT PRECIPITATION SHOULD BLOSSOM AND SHIFT NORTHEASTWARD INTO
THE REGION FROM IOWA...MAINLY AFTER MIDNIGHT. THUS...HAVE TRENDED
A BIT LIGHTER ON THE CHANCES FOR PRECIPITATION THIS EVENING AND
BUMPED THEM UP ACROSS NORTHEAST IOWA AND SOUTHWEST WISCONSIN AFTER
6Z.

WHILE CHANCES FOR SHOWERS AND STORMS LOOK FAIRLY GOOD...THE SEVERE
THREAT APPEARS TO BE DWINDLING AT THIS POINT. THE GREATEST THREAT
WOULD BE IF ANY OF THE ONGOING CONVECTION NEAR OMAHA CAN DEVELOP A
COLD POOL AND RUN NORTHEASTWARD AND CLIP THE SOUTHERN PORTIONS OF
OUR FORECAST AREA. THIS SCENARIO DOES NOT LOOK THAT FAVORABLE
THOUGH AS THE PAST FEW RUNS OF THE RUC KEEP THE NOSE OF THE LOW
LEVEL JET DOWN ACROSS FAR SOUTHERN IOWA. 0-6KM SHEAR IS BETTER THE
FURTHER NORTH YOU GO...BUT MOST OF THAT SHEAR IS CONFINED TO THE
LOWEST 3KM. FURTHER SOUTH TOWARD THE WARM SECTOR...THE 00Z DVN
SOUNDING SHOWS A FAIRLY DECENT DRY LAYER AROUND 830MB WHICH WOULD
BE CONDUCIVE FOR STRONG DOWNBURSTS. THUS...CURRENT THINKING IS
THAT THE BEST CHANCES FOR ANY SEVERE WEATHER...IF AT ALL...WILL
BE DOWN ACROSS SOUTHERN IOWA WITH STRAIGHT LINE WINDS THE MAIN
HAZARD DOWN THERE.

&&

.ARX WATCHES/WARNINGS/ADVISORIES...
WI...NONE.
MN...NONE.
IA...NONE.
&&

UPDATE...HALBACH
Hazardous weather outlook, Sep 2, 8:52 PM CDT, 4 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LA CROSSE WI
852 PM CDT FRI SEP 2 2011

IAZ008>011-018-019-029-030-MNZ079-086>088-094>096-WIZ017-029-032>034-
041>044-053>055-061-031200-
ADAMS-ALLAMAKEE-BUFFALO-CHICKASAW-CLARK-CLAYTON-CRAWFORD-DODGE-
FAYETTE-FILLMORE-FLOYD-GRANT-HOUSTON-HOWARD-JACKSON-JUNEAU-LA CROSSE-
MITCHELL-MONROE-MOWER-OLMSTED-RICHLAND-TAYLOR-TREMPEALEAU-VERNON-
WABASHA-WINNESHIEK-WINONA-
852 PM CDT FRI SEP 2 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF NORTHEAST IOWA...
SOUTHEAST MINNESOTA...AND SOUTHWEST INTO CENTRAL WISCONSIN.

.DAY ONE...OVERNIGHT

THUNDERSTORMS ARE EXPECTED TO BECOME MORE NUMEROUS TONIGHT...MAINLY
AFTER MIDNIGHT...ACROSS MUCH OF THE AREA.  THE MAIN FOCUS FOR SEVERE
WEATHER IS WITH A CLUSTER OF STORMS THAT HAVE DEVELOPED NEAR OMAHA
AND ARE EXPECTED TO TRACK EAST ACROSS SOUTHERN IOWA.  AT THIS
POINT...IT APPEARS AS THOUGH THEY WILL GO SOUTH OF THE REGION.
BUT IF THEY DO END UP CLIPPING PORTIONS OF NORTHEAST IOWA AND FAR
SOUTHWEST WISCONSIN...DAMAGING WINDS WILL BE THE MAIN SEVERE THREAT
FROM THESE STORMS ALONG WITH BRIEF TORRENTIAL DOWNPOURS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

A COLD FRONT WILL PROVIDE THE FOCUS FOR MORE THUNDERSTORMS ON
SATURDAY. A FEW OF THESE STORMS COULD BECOME STRONG TO SEVERE...WITH
THE HIGHER RISK OVER SOUTHERN WISCONSIN AND NORTHEAST IOWA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED OVERNIGHT...BUT MAY BE NEEDED
ON SATURDAY.

.EMERGENCY MANAGEMENT COORDINATION...

NO WEBINAR IS SCHEDULED.

04/HALBACH

In the hours before

Special weather statement, Sep 2, 11:47 PM CDT, 1 hour 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
1147 PM CDT FRI SEP 2 2011

IAZ029-030545-
FAYETTE-
1147 PM CDT FRI SEP 2 2011

...SEVERE THUNDERSTORMS APPROACHING FAYETTE COUNTY...

AT 1142 PM...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 23 MILES
SOUTHWEST OF OELWEIN...MOVING NORTHEAST AT 30 MPH.

WIND GUSTS UP TO 60 MPH AND TORRENTIAL DOWNPOURS MAY ACCOMPANY THIS
THUNDERSTORM. SEVERE WEATHER HAS BEEN REPORTED WITH THIS STORM.
WARNINGS MAY BE NEEDED AS THIS STORM GETS CLOSER

THE STORM WILL BE NEAR...
  OELWEIN...9 MILES SOUTHEAST OF WESTGATE AROUND 1230 AM...
  7 MILES SOUTHEAST OF MAYNARD AROUND 1240 AM...
  COUNTY ROAD W 45 AND 187 AROUND 1250 AM...

HEAVY RAIN COULD LEAD TO MINOR FLOODING OR A SHORT PERIOD OF STANDING
WATER. STAY CLEAR OF DRAINAGE AREAS AND AVOID AREAS OF HIGH WATER IF
THEY DEVELOP.

PREPARE NOW FOR POSSIBLE STRONG TO DAMAGING THUNDERSTORM WIND GUSTS.
MOVE INDOORS AND AWAY FROM WINDOWS IF A WARNING IS ISSUED.

HALBACH
Local storm report, Sep 3, 12:32 AM CDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
1232 AM CDT SAT SEP 03 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1228 AM     TSTM WND DMG     OELWEIN                 42.68N 91.91W
09/03/2011                   FAYETTE            IA   TRAINED SPOTTER

            NUMEROUS TREE BRANCHES 2-3 INCHES IN DIAMETER AND A FEW
            UP TO 6 INCHES IN DIAMTER DOWN.

&&

DAS
Local storm report, Sep 3, 12:41 AM CDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
1241 AM CDT SAT SEP 03 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1216 AM     TSTM WND DMG     SE OELWEIN              42.68N 91.91W
09/03/2011                   FAYETTE            IA   TRAINED SPOTTER

            NUMEROUS TREES AND LIMBS DOWN IN EXCESS OF 12 INCHES.
            ROOF REMOVED FROM GRAIN ELEVATOR.

&&

RIECK
Special weather statement, Sep 3, 12:48 AM CDT, 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
1248 AM CDT SAT SEP 3 2011

IAZ030-030645-
CLAYTON-
1248 AM CDT SAT SEP 3 2011

...STRONG TO SEVERE THUNDERSTORMS APPROACHING CLAYTON COUNTY...

AT 1242 AM...DOPPLER RADAR INDICATED A STRONG TO SEVERE THUNDERSTORM
NEAR THE FAYETTE AND CLAYTON COUNTY LINE...MOVING EAST NORTHEAST AT
35 MPH.

WIND GUSTS OF 50 TO 55 MPH AND TORRENTIAL DOWNPOURS MAY ACCOMPANY THIS
THUNDERSTORM.

LOCATIONS THAT MAY BE AFFECTED INCLUDE...
ST. OLAF...MOTOR...CLAYTON CENTER...FARMERSBURG...NATIONAL...GIARD...
J WOOD CAMPGROUND AND CLAYTON.

THESE WIND GUSTS COULD BLOW AROUND OUTDOOR FURNITURE AND OTHER LIGHT
OBJECTS. SMALL BRANCHES MAY ALSO FALL. SEEK SAFE SHELTER INSIDE A
BUILDING.

PREPARE NOW FOR POSSIBLE STRONG TO DAMAGING THUNDERSTORM WIND GUSTS.
MOVE INDOORS AND AWAY FROM WINDOWS IF A WARNING IS ISSUED.

DAS

The office that day

Everything else NWS La Crosse, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 2, 11:58 PM CDTSevere Thunderstorm WarningARXClayton, Fayette62 min
Sep 3, 1:46 AM CDTFlash Flood WarningARXFayette4 hr
Sep 3, 2:13 AM CDTSevere Thunderstorm WarningARXClayton, Fayette47 min
Sep 3, 2:53 AM CDTFlash Flood WarningARXClayton3 hr
Sep 3, 1:55 AM CDTSevere Thunderstorm WarningARXCrawford, Grant, Richland50 min
Sep 3, 7:55 AM CDTSevere Thunderstorm WarningARXClark, Taylor35 min

Nearby

Severe Thunderstorm Warnings in Wisconsin, 2011Severe Thunderstorm Warnings in Iowa, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.